Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 87, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 27, 2010, 6:21 AM CDT for Clay County, O'Brien County, Iowa. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 6:21 AM CDT (11:21 UTC)
- Expired
- Jul 3, 2010, 6:21 AM CDT
- In force
- 6 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Clay County, IA, O'Brien County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 10.04 ft at Jun 27, 2010, 7:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 27, 4:35 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 27, 4:35 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 AM CDT SUN JUN 27 2010 .DISCUSSION... LARGE MCS IS FINALLY DEPARTING NWRN IA...BUT LEFT A LOT OF FLOODING TO CONTEND WITH IN CHEROKEE COUNTY...AND PARTS OF BUENA VISTA COUNTY. LATER WE WILL TRY TO FIND OUT FLOODED CONDITIONS FOR EASTERN WOODBURY AND IDA COUNTIES. 88D STORM TOTAL PCPN SHOWS CHEROKEE COUNTY THE FOCUS AREA...WITH 6 TO 9 INCHES COMMON. SOME SURFACE REPORTS ARE INDEED OVER 6 INCHES SO THE ESTIMATES MAY NOT BE TOO BAD. CENTRAL IDA COUNTY SHOWS 4 TO 6 INCHES. FINALLY...MUCH OF BUENA VISTA...SOUTHERN O BRIEN AND SOUTHERN CLAY COUNTIES SHOW A WIDESPREAD 2 TO 5 INCHES OF RAINFALL. AGAIN...THESE ARE 88D ESTIMATES. WENT AHEAD AND ISSUED AN AREAL FLOOD WARNING FOR CHEROKEE AND BUENA VISTA COUNTIES UNTIL 330 PM TODAY WITH NUMEROUS ROADS UNDER WATER AND NOT IMPROVING QUICKLY WITH THE GROUND SUPERSATURATED. AT LEAST FOR A WHILE...TRAVEL IS NOT ADVISED IN CHEROKEE COUNTY. THE GOOD NEWS IS THAT OUR STRONG SHORT WAVE AND ASSOCIATED CDFNT ARE SWEEPING THROUGH OUR ERN ZONES AS WE SPEAK...GIVING A QUIET DAY WX WISE FOR THIS AREA. DRIER NW WINDS WILL BE FOUND...RATHER BREEZY IN MANY LOCATIONS. THE ONLY FLY IN THE OINTMENT IS IN E CENTRAL SD AND SW MN...WHERE I PLACED SOME ISOLATED CHANCES FOR TSRA THIS AFTERNOON AND EARLY EVENING. THIS AREA IS UNDER THE STRONGEST INFLUENCE OF AN UPPER TROF MOVG SEWD FROM S CENTRAL CANADA...COUPLED WITH A VERY SUBTLE RR QUAD ENTRANCE REGION OF A JET STREAK IN ND AND NRN MN. BUT THE ACTIVITY WL NOT BE ANY SHOW STOPPER FOR OUTDOOR PLANS. H85 TEMPS CONT TO MIX TO LEVELS OF WIDESPREAD LOWER TO MID 80S. FOR TONIGHT...THE AFOREMENTIONED UPPER TROF MOVES SEWD THRU MN. THIS FEATURE DRAGS A WEAK CDFNT THRU THE FSD FA...AND HAS THE AFFECT OF NOTCHING OUR TEMPERATURES BACK A CATEGORY ON MONDAY. MONDAY WILL BE A VERY PLEASANT DAY. OTHERWISE FOR THE REMAINDER OF THE WEAK...A HIGH AMPLITUDE UPPER RIDGE MOVES SLOWLY EWD ACROSS THE MIDDLE PART OF THE COUNTRY. THIS SHOULD KEEP CONDITIONS DRY FOR A CHANGE...POSSIBLY ALL THE WAY THROUGH FRIDAY. TEMPERATURES WILL BE SEASONAL. ONE SMALL THING TO WATCH FOR IS LATE TUESDAY NIGHT IN OUR WRN ZONES...WHERE THE RETURN OF A DECENT LLJ BEGINS. SOMETIMES AT THE ONSLAUGHT OF A STRENGTHENING LLJ...THE WAA IS PRETTY INTENSE AND CAN CAUSE SOME ELEVATED TSRA. BUT RIGHT NOW THE RH TIME SECTIONS ARE VERY DRY IN THIS AREA FOR TUE NIGHT. /MJF && .AVIATION... PATCHY EARLY MORNING MVFR TO IFR CIGS/VISBYS WILL BE POSSIBLE ACROSS THE AREA BEHIND DEPARTING CONVECTION...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE DAY WITH CLEARING SKIES. NORTHWESTERLY WINDS WILL INCREASE TO AROUND 15 TO 20 KTS DURING THE AFTERNOON. /JM && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 27, 5:21 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 521 AM CDT SUN JUN 27 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 521 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MANY MAIN STEM RIVERS AND SOME TRIBUTARIES ARE IN FLOOD DUE TO RECENT HEAVY RAINFALL. THE JAMES RIVER WILL BE IN FLOOD FOR THE FORESEEABLE FUTURE. ELSEWHERE...MANY PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...AS WELL AS THE LITTLE SIOUX RIVER IN NORTHWEST IOWA...WILL BE IN FLOOD FOR AT LEAST THE NEXT SEVERAL DAYS. THE DES MOINES RIVER IN JACKSON MINNESOTA WILL ALSO BE IN FLOOD INTO EARLY WEEK. HEAVY RAINFALL HAS ALSO CAUSED WIDESPREAD AREAL FLOODING IN CHEROKEE COUNTY IOWA...AS WELL AS PARTS OF BUENA VISTA COUNTY IOWA. SOME ROADS...HIGHWAYS...AND MANY LOW AREAS HAVE BECOME INUNDATED WITH WATER IN THOSE TWO COUNTIES MAKING TRAVEL IN AREAS DIFFICULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 27, 12:40 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 9 S WESSINGTON 44.33N 98.68W
06/26/2010 E1.00 INCH BEADLE SD PUBLIC
HAIL COVERED THE GROUND.
1209 PM HAIL 1 SW HURON 44.35N 98.23W
06/26/2010 E1.00 INCH BEADLE SD TRAINED SPOTTER
1214 PM HAIL 1 NW HURON 44.37N 98.23W
06/26/2010 E1.75 INCH BEADLE SD EMERGENCY MNGR
THE EMERGENCY MANAGER FOR BEADLE COUNTY REPORTED GOLFBALL
SIZED HAIL AT THE STATE FAIRGROUNDS, BUT MOST OF THE HAIL
IN TOWN WAS PEA TO MARBLE SIZED.
1231 PM HAIL 1 NNW CAVOUR 44.38N 98.05W
06/26/2010 E1.00 INCH BEADLE SD TRAINED SPOTTER
1231 PM HAIL 2 SE CAVOUR 44.35N 98.01W
06/26/2010 E1.50 INCH BEADLE SD TRAINED SPOTTER
MARBLE TO PING-PONG SIZE HAIL.
1253 PM HAIL IROQUOIS 44.37N 97.85W
06/26/2010 E0.75 INCH KINGSBURY SD TRAINED SPOTTER
DIME SIZED HAIL AT 1253 PM, BUT JUST HEAVY RAIN AT 1258
PM.
0105 PM HAIL 4 W DE SMET 44.39N 97.63W
06/26/2010 E1.75 INCH KINGSBURY SD TRAINED SPOTTER
0115 PM HAIL DE SMET 44.39N 97.55W
06/26/2010 E2.75 INCH KINGSBURY SD TRAINED SPOTTER
0116 PM HAIL DE SMET 44.39N 97.55W
06/26/2010 E2.75 INCH KINGSBURY SD TRAINED SPOTTER
0127 PM HAIL 5 E DE SMET 44.39N 97.45W
06/26/2010 E1.75 INCH KINGSBURY SD TRAINED SPOTTER
LOTS OF HAIL ON THE GROUND, MOSTLY NICKEL TO QUARTER
SIZED, BUT SOME AS BIG AS GOLF BALLS. LIGHT RAIN AND NO
WIND ACCOMPANIED THE HAIL.
0130 PM HAIL 5 E DE SMET 44.39N 97.45W
06/26/2010 E2.75 INCH KINGSBURY SD TRAINED SPOTTER
HAIL INCREASED TO BASEBALL SIZE. ENDED AROUND 140 PM.
0148 PM HAIL 2 NE LAKE PRESTON 44.38N 97.34W
06/26/2010 E2.75 INCH KINGSBURY SD TRAINED SPOTTER
QUARTER TO BASEBALL SIZE HAIL HAS LASTED THROUGH 153 PM
CDT.
0210 PM HAIL 3 NW ARLINGTON 44.39N 97.17W
06/26/2010 M1.75 INCH KINGSBURY SD TRAINED SPOTTER
A FEW VERY LARGE HAILSTONES.
0259 PM HAIL 7 NNE BRUCE 44.53N 96.82W
06/26/2010 E1.00 INCH BROOKINGS SD PUBLIC
0349 PM HAIL 4 NNE BADGER 44.54N 97.19W
06/26/2010 E1.25 INCH KINGSBURY SD PUBLIC
HAIL STONES RANGED FROM QUARTER TO HALF DOLLAR SIZE.
0419 PM HAIL 6 E ARMOUR 43.32N 98.22W
06/26/2010 E1.00 INCH DOUGLAS SD TRAINED SPOTTER
0450 PM TSTM WND GST 7 N HENDRICKS 44.62N 96.44W
06/26/2010 E70.00 MPH LINCOLN MN PUBLIC
ROOF OF GRAIN BINS HALF BLOWN OFF BY THUNDERSTORM WIND
GUSTS. THUNDERSTORM ALSO PRODUCED PEA SIZED HAIL.
0518 PM HAIL HURON 44.36N 98.22W
06/26/2010 E1.75 INCH BEADLE SD EMERGENCY MNGR
0520 PM TSTM WND DMG TAUNTON 44.59N 96.06W
06/26/2010 LYON MN EMERGENCY MNGR
POWER IS OUT AND LARGE TREE LIMBS ARE DOWN IN TAUNTON.
0524 PM HAIL 1 ENE HURON 44.37N 98.20W
06/26/2010 E1.00 INCH BEADLE SD TRAINED SPOTTER
0525 PM FLASH FLOOD HURON 44.36N 98.22W
06/26/2010 BEADLE SD LAW ENFORCEMENT
WATER UP OVER THE CURBS
0526 PM HAIL 5 WSW BRIDGEWATER 43.51N 97.59W
06/26/2010 E1.00 INCH MCCOOK SD TRAINED SPOTTER
0527 PM HAIL 10 SSE HURON 44.23N 98.14W
06/26/2010 E1.00 INCH BEADLE SD TRAINED SPOTTER
0527 PM TSTM WND GST 10 SSE HURON 44.23N 98.14W
06/26/2010 E70.00 MPH BEADLE SD TRAINED SPOTTER
0530 PM HAIL 2 N FEDORA 44.04N 97.79W
06/26/2010 E2.50 INCH MINER SD TRAINED SPOTTER
IN ADDITION TO TENNIS BALL SIZED HAIL, WIND GUSTS WERE
ESTIMATED AT 50 MPH, 1 INCH OF RAIN FELL, AND MANY
TOWNSHIP ROADS ARE UNDER WATER.
0539 PM FLASH FLOOD HURON 44.36N 98.22W
06/26/2010 BEADLE SD EMERGENCY MNGR
SERIOUS STREET FLOODING
0539 PM HAIL CAVOUR 44.37N 98.04W
06/26/2010 E1.00 INCH BEADLE SD EMERGENCY MNGR
0548 PM HAIL CARTHAGE 44.17N 97.71W
06/26/2010 E1.75 INCH MINER SD TRAINED SPOTTER
0550 PM TSTM WND DMG 6 NW MARSHALL 44.51N 95.87W
06/26/2010 LYON MN EMERGENCY MNGR
VAN BLOWN OVER ON HIGHWAY 68 JUST SOUTHEAST OF GHENT.
0552 PM HAIL CARTHAGE 44.17N 97.71W
06/26/2010 E1.50 INCH MINER SD CO-OP OBSERVER
PING PONG BALL SIZED HAIL LASTED FROM 552 PM TO 607 PM,
CAUSING LOTS OF CAR DAMAGE WITH WINDS ESTIMATED AT 40
MPH.
0554 PM HAIL 4 S CANISTOTA 43.54N 97.29W
06/26/2010 E1.00 INCH MCCOOK SD PUBLIC
QUARTER SIZED HAIL WAS ACCOMPANIED BY WINDS ESTIMATED AT
25 MPH.
0559 PM FLASH FLOOD NNW IROQUOIS 44.37N 97.85W
06/26/2010 KINGSBURY SD TRAINED SPOTTER
WATER UP TO THE CURBS
0602 PM TORNADO 1 W CARTHAGE 44.17N 97.73W
06/26/2010 MINER SD TRAINED SPOTTER
RAIN WRAPPED TORNADO
0615 PM TSTM WND GST 3 N WALL LAKE 43.57N 96.95W
06/26/2010 E60.00 MPH MINNEHAHA SD TRAINED SPOTTER
VERY STRONG WINDS ESTIMATED AT 60 MPH AND HEAVY RAIN.
0622 PM HAIL 1 NW HARTFORD 43.63N 96.96W
06/26/2010 E1.50 INCH MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO PING PONG BALL SIZED HAIL, THUNDERSTORM
WIND GUSTS WERE ESTIMATED AT 65 MPH.
0628 PM HAIL CROOKS 43.66N 96.81W
06/26/2010 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO DIME SIZED HAIL, THNDERSTORM WIND GUSTS
WERE ESTIMATED AT 60 MPH.
0631 PM TSTM WND DMG 5 NNW SIOUX FALLS 43.61N 96.77W
06/26/2010 MINNEHAHA SD TRAINED SPOTTER
MOTOR HOME ROLLOVER WITH FOUR PEOPLE TRAPPED AT THE
INTERSECTION OF INTERSTATES 29 AND 90 DUE TO STRONG
WINDS.
0631 PM TSTM WND DMG 3 NNE SIOUX FALLS 43.59N 96.71W
06/26/2010 MINNEHAHA SD PUBLIC
POWER POLES DOWN
0635 PM HAIL CROOKS 43.66N 96.81W
06/26/2010 E0.88 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL IS NOW UP TO NICKEL SIZED.
0650 PM FLASH FLOOD MARSHALL 44.45N 95.79W
06/26/2010 LYON MN LAW ENFORCEMENT
MOST STREETS IN MARSHALL CLOSED DUE TO FLOODING
0651 PM HAIL W YANKTON 42.89N 97.39W
06/26/2010 E1.00 INCH YANKTON SD EMERGENCY MNGR
0657 PM HAIL 1 NNW YANKTON 42.90N 97.40W
06/26/2010 E1.25 INCH YANKTON SD TRAINED SPOTTER
0700 PM TSTM WND DMG 3 NNW CURRIE 44.11N 95.69W
06/26/2010 MURRAY MN TRAINED SPOTTER
6 TO 8 INCH BRANCHES DOWN
0700 PM HAIL YANKTON 42.89N 97.39W
06/26/2010 E1.50 INCH YANKTON SD EMERGENCY MNGR
0706 PM TSTM WND GST LUVERNE 43.65N 96.21W
06/26/2010 M0.00 MPH ROCK MN AWOS
WIND SPEED MEASURED BY AWOS AT LUVERNE AIRPORT.
0706 PM TSTM WND DMG TEA 43.45N 96.84W
06/26/2010 LINCOLN SD EMERGENCY MNGR
HOUSE AND GARAGE DAMAGE WITH SEVERAL TREES DOWN
0707 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/26/2010 BROOKINGS SD LAW ENFORCEMENT
ADVISING NO TRAVEL IN BROOKINGS DUE TO FLOODED ROADS
0714 PM TSTM WND GST 3 N SIOUX FALLS 43.59N 96.73W
06/26/2010 M63.00 MPH MINNEHAHA SD ASOS
PEAK WIND MEASURED BY THE KFSD ASOS
0716 PM HAIL W WAKONDA 43.01N 97.11W
06/26/2010 E1.00 INCH CLAY SD TRAINED SPOTTER
LASTED FOR 10 MINUTES
0720 PM TSTM WND GST 5 SW SIOUX FALLS 43.50N 96.82W
06/26/2010 E70.00 MPH LINCOLN SD TRAINED SPOTTER
0720 PM TSTM WND DMG 4 NNE SIOUX FALLS 43.59N 96.69W
06/26/2010 MINNEHAHA SD TRAINED SPOTTER
POWER POLE SNAPPED AT BENSON RD AND I-229
0725 PM TSTM WND DMG HARRISBURG 43.43N 96.70W
06/26/2010 LINCOLN SD EMERGENCY MNGR
HOUSES AND GARAGES DAMAGED WITH TREES DOWN
0729 PM TSTM WND DMG 4 ENE HARRISBURG 43.44N 96.62W
06/26/2010 LINCOLN SD EMERGENCY MNGR
HOUSES DAMAGED AND TREES DOWN
0730 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
06/26/2010 LINCOLN SD TRAINED SPOTTER
MAJOR STREET FLOODING IN SOUTHWEST SIOUX FALLS
0730 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/26/2010 BROOKINGS SD TRAINED SPOTTER
MAJOR FLASH FLOODING
0736 PM FLASH FLOOD 1 ENE SIOUX FALLS 43.55N 96.71W
06/26/2010 MINNEHAHA SD LAW ENFORCEMENT
CARS STALLED IN INTERSECTION DUE TO HIGH WATER
0739 PM TSTM WND GST 5 E ELLSWORTH 43.52N 95.92W
06/26/2010 E60.00 MPH NOBLES MN TRAINED SPOTTER
DEBRIS PICKED UP IN WIND
0739 PM FUNNEL CLOUD 5 E ELLSWORTH 43.52N 95.92W
06/26/2010 NOBLES MN TRAINED SPOTTER
0742 PM FLASH FLOOD 3 SW SIOUX FALLS 43.51N 96.77W
06/26/2010 MINNEHAHA SD PUBLIC
WATER OVER CURBS
0743 PM FLASH FLOOD 4 S SIOUX FALLS 43.49N 96.73W
06/26/2010 LINCOLN SD TRAINED SPOTTER
CARS STALLED IN WATER
0752 PM TSTM WND GST 3 W BERESFORD 43.08N 96.84W
06/26/2010 E60.00 MPH CLAY SD STORM CHASER
0752 PM HAIL 3 W BERESFORD 43.08N 96.84W
06/26/2010 E1.00 INCH CLAY SD STORM CHASER
0800 PM TSTM WND GST WORTHINGTON 43.63N 95.60W
06/26/2010 E60.00 MPH NOBLES MN EMERGENCY MNGR
SEVERAL TREES DOWN
0805 PM FUNNEL CLOUD 1 NE ASHTON 43.32N 95.78W
06/26/2010 OSCEOLA IA TRAINED SPOTTER
0806 PM FLASH FLOOD 8 S ADRIAN 43.52N 95.93W
06/26/2010 NOBLES MN TRAINED SPOTTER
GRAVEL ROAD FLOODED
0812 PM TORNADO 1 N OCHEYEDAN 43.43N 95.54W
06/26/2010 OSCEOLA IA BROADCAST MEDIA
TORNADO ON THE GROUND
0815 PM TORNADO ASHTON 43.31N 95.79W
06/26/2010 OSCEOLA IA BROADCAST MEDIA
0820 PM HAIL 5 N ALCESTER 43.09N 96.62W
06/26/2010 E1.00 INCH LINCOLN SD TRAINED SPOTTER
0820 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
06/26/2010 NOBLES MN TRAINED SPOTTER
STREET FLOODING
0830 PM FLASH FLOOD 1 N MOUNTAIN LAKE 43.95N 94.93W
06/26/2010 COTTONWOOD MN EMERGENCY MNGR
A COUPLE OF FEET OF WATER IN THE DITCHES 1 MILE NORTH OF
MOUNTAIN LAKE. WHEN THE RAIN WAS HEAVY, WINDS WERE
GUSTING TO ABOUT 40 MPH. NOW WINDS ARE ONLY ABOUT 10 MPH,
WITH LIGHT RAIN.
0838 PM TSTM WND GST 3 ESE MELVIN 43.27N 95.56W
06/26/2010 E60.00 MPH OSCEOLA IA TRAINED SPOTTER
0840 PM HAIL 5 W HUDSON 43.13N 96.55W
06/26/2010 E1.25 INCH LINCOLN SD STORM CHASER
0845 PM FLASH FLOOD 4 N VALLEY SPRINGS 43.65N 96.46W
06/26/2010 MINNEHAHA SD TRAINED SPOTTER
FLASH FLOODING IN CREEKS AND STREAMS
0845 PM FLASH FLOOD 2 N VALLEY SPRINGS 43.61N 96.46W
06/26/2010 MINNEHAHA SD TRAINED SPOTTER
FLASH FLOODING REPORTED IN BOOGE, 4 MILES NORTH OF VALLEY
SPRINGS. ALSO, LARGE TREE BRANCHES ARE DOWN FROM WINDS
ESTIMATED AT 50 TO 60 MPH EARLIER IN THE EVENING.
0921 PM HAIL ORANGE CITY 43.00N 96.06W
06/26/2010 E1.00 INCH SIOUX IA TRAINED SPOTTER
0928 PM HAIL ORANGE CITY 43.00N 96.06W
06/26/2010 E1.00 INCH SIOUX IA TRAINED SPOTTER
IN ADDITION TO THE QUARTER SIZED HAIL, WINDS ARE
ESTIMATED AT 50 TO 60 MPH.
1020 PM FLASH FLOOD ORANGE CITY 43.00N 96.06W
06/26/2010 SIOUX IA EMERGENCY MNGR
MODERATE FLOODING IN ORANGE CITY
1156 PM FLASH FLOOD CHEROKEE 42.75N 95.55W
06/26/2010 CHEROKEE IA EMERGENCY MNGR
MAJOR FLOODING AND STILL RAINING HEAVILY
1200 AM TSTM WND DMG 3 NW SLOAN 42.26N 96.27W
06/27/2010 WOODBURY IA AMATEUR RADIO
LARGE TREE DOWN AND POWERLINES ON HOUSE.
&&
LAFLINLocal storm report, Jun 27, 12:56 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM FLASH FLOOD SPENCER 43.15N 95.15W
06/27/2010 CLAY IA TRAINED SPOTTER
WATER UP OVER BANKS NEAR SPENCER
&&
LAFLINLocal storm report, Jun 27, 1:26 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD CHEROKEE 42.75N 95.55W
06/27/2010 CHEROKEE IA LAW ENFORCEMENT
FLASH FLOODING IS ONGOING
&&
LAFLINLocal storm report, Jun 27, 2:25 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM FLASH FLOOD IDA GROVE 42.34N 95.47W
06/27/2010 IDA IA TRAINED SPOTTER
WATER APPROXIMATELY A FOOT DEEP IN MANY STREETS.
&&
JMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:03 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 26, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 36 min |
| Jun 26, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 30 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 49 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 44 min |
| Jun 26, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 14 min |
| Jun 26, 8:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 46 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Brookings, Moody | 9 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 36 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 23 hr |
| Jun 26, 7:40 PM CDT | Tornado Warning | FSD | Osceola | 35 min |
| Jun 26, 8:17 PM CDT | Tornado Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 28 min |
| Jun 26, 9:11 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 49 min |
| Jun 26, 9:33 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth | 49 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 6 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Cherokee | 8 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | O'Brien | 23 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Sioux | 60 hr |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Plymouth | 5 hr |
| Jun 26, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 48 min |
| Jun 27, 2:57 AM CDT | Flash Flood Warning | FSD | Ida, Woodbury | 3 hr |
| Jun 27, 3:41 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee | 12 hr |
| Jun 27, 6:21 AM CDT | River Flood Warning | FSD | Woodbury | 5 days |
| Jun 27, 11:56 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 10 hr |
| Jun 27, 2:57 PM CDT | Areal Flood Warning | FSD | Cherokee | 42 hr |
| Jun 26, 7:27 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 3 hr |
| Jun 26, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 42 min |
| Jun 26, 8:05 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 22 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Jackson | 60 hr |
| Jun 27, 11:56 AM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 47 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.